Alert archive / Indiana / Frost Advisories in 2013
Frost Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 21, 2013, 3:21 PM EDT for 9 counties in Indiana. It took effect at Apr 22, 2013, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2013, 3:21 PM EDT (19:21 UTC)
- In effect from
- Apr 22, 2013, 4:00 AM EDT
- Expired
- Apr 22, 2013, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
Counties Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Rush County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039 WWUS73 KIND 211921 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 321 PM EDT SUN APR 21 2013 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE WILL PROVIDE ANOTHER COLD NIGHT FOR CENTRAL INDIANA. WITH LIGHT WINDS...AREAS OF FROST WILL FORM LATE TONIGHT. INZ031-038>042-048-049-057-220330- /O.NEW.KIND.FR.Y.0001.130422T0800Z-130422T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE 321 PM EDT SUN APR 21 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. * TEMPERATURE: MID 30S * IMPACTS: AREAS OF FROST WILL DEVELOP LATE TONIGHT. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 50
3 follow-up statements
716 WWUS73 KIND 220208 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1008 PM EDT SUN APR 21 2013 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE WILL PROVIDE ANOTHER COLD NIGHT FOR CENTRAL INDIANA. WITH LIGHT WINDS...AREAS OF FROST WILL FORM LATE TONIGHT. INZ031-038>042-048-049-057-221015- /O.CON.KIND.FR.Y.0001.130422T0800Z-130422T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE 1008 PM EDT SUN APR 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. * TEMPERATURE: MID 30S * IMPACTS: AREAS OF FROST WILL DEVELOP LATE TONIGHT. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
465 WWUS73 KIND 220730 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EDT MON APR 22 2013 ...AREAS OF FROST THIS MORNING... .HIGH PRESSURE WILL PROVIDE ANOTHER COLD MORNING FOR CENTRAL INDIANA. WITH LIGHT WINDS...AREAS OF FROST MAY FORM THIS MORNING. INZ031-038>042-048-049-057-221200- /O.CON.KIND.FR.Y.0001.130422T0800Z-130422T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE 330 AM EDT MON APR 22 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * TEMPERATURE: MID 30S * IMPACTS: AREAS OF FROST WILL DEVELOP EARLY THIS MORNING. SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PUMA
869 WWUS73 KIND 221159 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 759 AM EDT MON APR 22 2013 INZ031-038>042-048-049-057-221300- /O.EXP.KIND.FR.Y.0001.000000T0000Z-130422T1200Z/ HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE 759 AM EDT MON APR 22 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. TEMPERATURES ARE BEGINNING TO WARM INTO THE MIDDLE AND UPPER 30S. $$ RYAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 21, 2:59 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 21, 2:59 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 259 PM EDT SUN APR 21 2013 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM...LONG TERM AND HYDROLOGY SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 256 PM EDT SUN APR 21 2013 A COLD FRONT WILL BRING ANOTHER ROUND OF RAIN TO CENTRAL INDIANA MAINLY ON TUESDAY AND TUESDAY NIGHT. ANOTHER FRONT WILL BRING MORE CHANCES FOR RAIN FOR NEXT WEEKEND. TEMPERATURES WILL BE NEAR NORMAL MONDAY AND AGAIN NEXT WEEKEND...BUT BELOW NORMAL READINGS CAN BE EXPECTED IN BETWEEN. && .NEAR TERM /LATE THIS AFTERNOON AND TONIGHT/... ISSUED AT 256 PM EDT SUN APR 21 2013 AREAS OF HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS CENTRAL INDIANA THROUGH TONIGHT. OVERALL PARTLY CLOUDY SHOULD COVER IT. WINDS WILL DECREASE DURING THE NIGHT AS HIGH PRESSURE SLIDES BY TO THE NORTHEAST. WINDS SHOULD NOT GO CALM AT MANY AREAS THOUGH. MODELS ALL AGREE THAT TEMPERATURES WILL DIP INTO THE MID AND UPPER 30S TONIGHT. SOME CLOUDS WILL BE AROUND...AND WINDS WILL STAY UP A BIT ESPECIALLY SOUTH AND WEST. HOWEVER...THE NORTHEAST FORECAST AREA WILL BE CLOSER TO THE HIGH PRESSURE AND THUS WILL SEE THE LIGHTEST WINDS AND COOLER TEMPERATURES. THUS WILL ISSUE A FROST ADVISORY FOR THE NORTHEAST FORECAST AREA FOR LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 256 PM EDT SUN APR 21 2013 FOCUS IS ON CHANCES FOR RAIN DURING THE PERIOD. MODELS ARE SIMILAR FOR THE MOST PART...ALTHOUGH THERE ARE SOME TIMING DIFFERENCES WITH THE COLD FRONT. WILL TAKE AN AVERAGE...WHICH ENDS UP CLOSE TO THE GFS FOR MANY PARAMETERS. EXPECT SOME INCREASE IN CLOUDS ON MONDAY BUT STILL EXPECT PARTLY CLOUDY OVERALL. TEMPERATURES WILL WARM AS WARM ADVECTION KICKS IN...BUT WITH A SOUTHEAST WIND WILL TREND TOWARD THE COOLER OF THE MOS NUMBERS AT MOST LOCATIONS. THIS IS STILL IN THE UPPER 60S MOST AREAS. CLOUDS WILL THICKEN MONDAY NIGHT. MODELS CONTINUE TO SLOW ARRIVAL OF COLD FRONT...AND MOISTURE AND FORCING APPEAR TO BE LACKING MOST AREAS EVEN BY LATE MONDAY NIGHT. THUS WILL TRIM BACK POPS MONDAY NIGHT AND ONLY GO SLIGHT/LOW CHANCE ACROSS THE FAR WEST. WITH THE SLOWER ARRIVAL OF THICKER CLOUDS AND PRECIPITATION...TRENDED TOWARD THE COOLER MAV NUMBERS FOR LOW TEMPS. AS THE COLD FRONT APPROACHES TUESDAY WINDS WILL BECOME SOUTHWEST AND PUMP MORE MOISTURE INTO THE AREA. WILL GRADUALLY RAMP UP POPS DURING THE DAY TUESDAY...WITH LIKELY POPS NORTHWEST BY LATE IN THE DAY. THE FRONT WILL MOVE THROUGH TUESDAY NIGHT. PLENTY OF MOISTURE AND FORCING...WITH 50KT PLUS LOW LEVEL JET...AN UPPER JET...AND DECENT FRONTOGENETICAL FORCING. WILL GO LIKELY TO CATEGORICAL POPS ACROSS THE AREA. WILL KEEP LOW POPS DURING THE MORNING WEDNESDAY TO ACCOUNT FOR ANY LINGERING RAIN BEHIND THE FRONT. WEDNESDAY AFTERNOON LOOKS DRY BUT COOL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 256 PM EDT SUN APR 21 2013 CHILLY START TO THE EXTENDED IN THE WAKE OF THE COLD FRONTAL PASSAGE ON WEDNESDAY. HIGH PRESSURE WILL PASS BY TO THE SOUTHWEST ON WEDNESDAY NIGHT...WITH LOW PRESSURE AND ANOTHER COLD FRONT MOVING INTO THE GREAT LAKES THURSDAY. THE LOW WILL TRACK WELL NORTH OF THE REGION WITH MOST OF THE FORCING ALONG THE FRONT FOCUSED TO THE NORTH OF THE FORECAST AREA AS WELL. MAIN IMPACT FROM THE PASSAGE OF THE THURSDAY COLD FRONT WILL BE TO PROVIDE A REINFORCING SHOT OF COOL AIR THAT WILL LAST INTO EARLY FRIDAY. LOWS BOTH WEDNESDAY AND THURSDAY NIGHTS IN THE 30S SUGGESTIVE OF SOME FROST POTENTIAL...WITH THURSDAY NIGHT BEING THE BETTER OF THE TWO NIGHTS AS HIGH PRESSURE REESTABLISHES OVER THE REGION. THE HIGH WILL QUICKLY SHIFT EAST DURING THE DAY FRIDAY WITH RETURN FLOW DEVELOPING ON THE BACK SIDE. STILL PLENTY OF MODEL DISAGREEMENT AT THIS POINT WITH REGARDS TO THE PASSAGE OF AN UPPER WAVE THROUGH THE OHIO VALLEY OVER THE WEEKEND AND POTENTIAL FOR ADDITIONAL RAINFALL. THE GLOBAL MODELS CONTINUE TO FAVOR A MORE SUPPRESSED TRACK TO THE SYSTEM WITH A STRONGER UPPER LOW CLOSING OFF OVER THE TENNESSEE VALLEY OVER THE WEEKEND. THE OP GFS AND SEVERAL OF ITS ENSEMBLE MEMBERS ON THE OTHER HAND CONTINUES TO SHOW A MORE OPEN WAVE ALOFT AND GREATER IMPACTS ACROSS THE FORECAST AREA. WITH THE HIGH UNCERTAINTY STILL PRESENT...WILL CONTINUE WITH LOW CHANCE POPS SATURDAY AND SUNDAY. HIGHS WILL RECOVER BACK TO NEAR NORMAL IN THE 60S FOR THE WEEKEND. && .AVIATION /DISCUSSION FOR 211800Z TAF ISSUANCE/... ISSUED AT 118 PM EDT SUN APR 21 2013 VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD. E/SE FLOW AND A HIGH PRESSURE RIDGE TO THE EAST KEEPING DRY AIR ACROSS THE FORECAST AREA THIS AFTERNOON WITH JUST SOME MID AND HIGH LEVEL CLOUD COVER. THE MID AND HIGH LEVEL CLOUDS WILL PERSIST THROUGHOUT THE FORECAST PERIOD. AS THE LOW LEVEL FLOW VEERS TO A MORE S/SE DIRECTION ON MONDAY MORNING...MAY BEGIN TO SEE SOME CU DEVELOP TOWARDS THE END OF THE FORECAST PERIOD AS WELL. && .HYDROLOGY... FLASH FLOOD WATCH FOR VIGO COUNTY IS FOR POTENTIAL OF WATER OVERTOPPING A LEVEE THERE. WILL CONTINUE TO MONITOR FOR POTENTIAL FLASH FLOODING WARNINGS. ALSO...WITH PRECIPITABLE WATER VALUES OVER 150 PERCENT OF NORMAL TUESDAY NIGHT...COULD BE POCKETS OF HEAVY RAIN. THIS WOULD EXTEND THE CURRENT FLOODING PROBLEMS AND CREATE NEW PROBLEMS FOR SOME STREAMS. WILL CONTINUE TO MONITOR. && .IND WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM EDT MONDAY FOR INZ031-038>042- 048-049-057. FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR INZ051. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....RYAN AVIATION...RYAN HYDROLOGY...50
Hazardous weather outlook, Apr 21, 9:37 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 937 AM EDT SUN APR 21 2013 INZ021-028-029-035-039-043-044-046-047-051>054-060-061-067-068- 070-071-221345- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-HAMILTON-VERMILLION-PARKE- HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-KNOX- DAVIESS-LAWRENCE-JACKSON- 937 AM EDT SUN APR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FLOODING ONGOING. HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING. TIMING: FLOODING ONGOING. DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE FLOODED AND CLOSED AS CREEKS AND RIVERS HAVE RUN OUT OF THEIR BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS. RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE WELCOME TO REPORT OBSERVED FLOODING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>038-040>042-045-048-049-055>057-062>065-069-072- 221345- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-MADISON-DELAWARE-RANDOLPH- PUTNAM-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW- DECATUR-MARTIN-JENNINGS- 937 AM EDT SUN APR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: HIGH PRESSURE WILL PROVIDE DRY AND COOL WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS. RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 21, 11:45 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 AM EDT SUN APR 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLOOD ARCADIA 40.17N 86.02W
04/20/2013 HAMILTON IN BROADCAST MEDIA
*** 1 FATAL *** 42 YEAR OLD MAN DIED WHEN HIS VEHICLE
ENTERED A FLOODED ROAD ON MT. PLEASANT ROAD NEAR 266TH
STREET.
&&
MDRThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:29 AM EDT | Flash Flood Watch | IND | Vigo | 61 hr |
| Apr 21, 3:59 PM EDT | Flash Flood Warning | IND | Vigo | 6 hr |
Nearby
Frost Advisories in Indiana, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.